I have had tonic clonic seizures for almost 10 years. I do not have insurance and go to a free clinic. I have been taking generic dilantin as prescribed. Started at 300mg and was upped to 400mg two years ago. I've only had a handful of seizures while awake but when sleeping I have a few a week. When I have "bad" ones and go to the ER, my levels are always at a 1 or below. My Dr says I'm not taking my meds cuz I'm a "young punk kid with tattoos". He refuses to try anything else. I drink a craft beer once in a great while and I do have my medical marijuana card but I only partake the day after bad seizures for the head and muscle ache. I have stopped smoking for months at one point....no change. What can I possibly do? I'm getting older and am trying to have a child and need to get my disorder under control. I'm 28 btw, and a cigarette smoker trying to quit.
Understand your predicament. The therapeutic range for dilantin is 50 to 100 mcg/mL. So, a value of 1 is very low, hence your doctor suspects non compliance. If therapeutic levels are reached and still if the seizure activity is not getting controlled, then your doctor may contemplate adding another medication. So, take your medication regularly and try to quit smoking as you are planning for a pregnancy. Take Care.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.